[Skip to Content]
[Skip to Content Landing]
Article
March 1993

Methazolamide-Induced Skin Eruptions

Author Affiliations

From the Glaucoma Service, Wills Eye Hospital (Drs Gandham, Spaeth, and Costa), and the Department of Dermato-Pathology (Dr Di Leonardo), Jefferson Medical College, Thomas Jefferson University, Philadelphia, Pa. The authors do not have any commercial or proprietary interest in methazolamide.

Arch Ophthalmol. 1993;111(3):370-372. doi:10.1001/archopht.1993.01090030088045
Abstract

• To our knowledge, this is the first histopathologic report of skin eruptions due to oral methazolamide. From the four cases studied, we conclude that there are at least two histopathologic types: one is characterized by perivascular lymphocytic infiltrate with a vacuolar alteration at the dermoepidermal junction, the other by perivascular eosinophils, lymphocytes, and scattered mast cells. There also seem to be at least two patterns of skin eruptions: one maculopapular and the other urticarial. The type of skin eruption and the histopathologic type appear to be related.

×